Cold and Flu Tablets You Need This Winter
The colder months are here, meaning it’s time to reach for thick coats and gloves. Unfortunately, it also means winter illness is becoming increasingly common, including cold and flu.
These conditions can impact anyone, but they are more likely to affect people with a weakened immune system. You can find out about the quality of your immune system and how to improve it by using a vitamin profile test. There are many reasons you need a vitamin profile, including that it allows you to examine the vitamin levels in your body. This means you can find out which ones you lack (if any) and adjust your vitamin intake appropriately. You can also get a vitamin profile blood test through the Travel Health Clinic, where your results are normally available within 3-5 days.
If you are suffering from a cold or the flu, there are several medications that you can use to help relieve the symptoms. Cold and flu tablets can help with a range of symptoms, including congestion, coughs and stuffed noses. If you still need to drive or operate machinery whilst you recover, you can get cold tablets that are non-drowsy, allowing you to continue with your routine.
What are the symptoms of the common cold?
Whilst the common cold and the flu have similar symptoms, there are slight differences. The symptoms of a cold appear gradually and are the same for both children and adults. However, children may suffer from them for a longer period of time.
Symptoms of the common cold include:
– Runny or blocked nose
– Raised temperature
– Sore throat
– Aching muscles
– Pressure in the face and ears
This type of illness mainly impacts your throat and nose. If you are suffering from a cold, try and drink plenty of water to prevent dehydration.
What are the symptoms of the flu?
In contrast to a cold, flu symptoms appear as quickly as within a few hours. Adults and children suffer from similar issues, although children can also appear less active than usual and develop ear pain. The symptoms include:
– Sore throat
– Dry cough
– Nausea and vomiting
– Exhaustion or tiredness
– Sudden high temperature
– Body aches
– Difficulty sleeping
– Stomach pains or diarrhoea
– Lack of appetite
Paracetamol and ibuprofen can be used to reduce temperatures and as a painkiller, and you should drink plenty of water to reduce the chances of dehydration.
Best Cold and Flu Tablets for Winter
Whilst rest and fluids can help with colds and the flu, some medications can be taken to provide relief from the symptoms. Whether you want decongestants, products that contain paracetamol or non-drowsy medications, take a look at the best tablets for cold and flu this winter.
1) Contac Non-Drowsy Dual Relief Tablets – 18 Pack
Containing paracetamol, these tablets are designed to relieve symptoms such as congestion, aches, sore throats and fevers. They are non-drowsy, allowing you to take them whilst continuing with your daily routine. However, do not drive if you feel dizzy after taking these tablets.
Contac Non-Drowsy Dual Relief Tablets should not be given to children under the age of 12. For children and adults over 12, two tablets can be taken every 4-6 hours. The maximum number of tablets that can be taken is 6 tablets within 24 hours.
2) Cuprofen Maximum Strength Tablets – 96 Pack
Not only can these tablets be taken as a painkiller, but they can also be used by people suffering from cold and flu symptoms. As they contain ibuprofen, they reduce temperatures as well as relieve pain, including muscular pains and headaches.
Cuprofen Maximum Strength Tablets should be taken with food up to 3 times a day. Only 1 tablet is required for each dose. Leave a minimum of 4 hours between doses, and swallow them with a cool drink. No more than 3 tablets should be taken in a day.
3) Actifed Multi-Action Tablets – 12 Pack
Ideal for those with blocked sinuses, Actifed Multi-Action Tablets work to help with congestion and relieve symptoms such as watery eyes and runny noses. It contains triprolidine hydrochloride and pseudoephedrine hydrochloride as the active ingredients.
One tablet should be taken up to 4 times a day, with 4-6 hours between each dose. They can make you drowsy, so make sure you only operate machinery or drive if it is safe for you to do so.
4) Sinutab Non-Drowsy Tablets – 15 Pack
A non-drowsy medication that helps with nasal congestion, as well as aches and pains. Sinutab Non-Drowsy Tablets also help with the pain that comes from fevers because paracetamol is one of the ingredients they contain.
To use this product, take two tablets up to four times a day, leaving 4-6 hours between each dose. They should be taken with water. This product should not be given to children under the age of 12 years.
5) Sudafed Sinus Pain Relief – 16 Pack
These sinus tablets can help with a range of cold and flu symptoms, including headache, aches, fever and congestion. The ibuprofen within this product alters the body’s response to temperatures and pain, whereas the phenylephrine acts as a decongestant.
When taking Sudafed Sinus Pain Relief Tablets, they should be swallowed whole and with water. Two tablets should be taken every 8 hours, leaving a minimum of 4 hours between each dose. A maximum of 6 tablets should be taken within 24 hours, and these sinus relief tablets should be taken with or after food where possible. Do not give them to children under the age of 12.
6) Sudafed Mucus Relief Triple Action – 16 Pack
These are great tablets for sinus pain and help to reduce mucus and ease breathing by making the nose clearer. They can also relieve pains, sore throats, chesty coughs, temperatures and headaches.
As this product contains paracetamol, do not take it with any other products that contain paracetamol.
No more than 8 tablets should be taken within 24 hours. To use Sudafed Mucus Relief Triple Action, take 2 tablets whole with water. These should be taken with a minimum of 4 hours between doses, and no more than 8 tablets should be taken within 24 hours.
7) Sudafed Decongestant Tablets – 12 Pack
Like the other mentioned Sudafed products, these tablets can help with an array of cold and flu symptoms. Specifically, Sudafed Decongestant Tablets aid with blocked sinuses, stuffed noses and the sinus pressure that can accompany colds, whilst remaining a non-drowsy medication.
1 tablet should be taken with water every 4-6 hours. A maximum of 4 tablets can be taken within 24 hours, and they should be taken up to 4 times a day. This product should not be given to children under the age of 12 years.
8) Night Nurse Capsules – 10 Pack
This medication is cold and flu capsules that provide nighttime treatment for your symptoms, allowing you to sleep at night. Night Nurse Capsules can help with the pain that accompanies sore throats, as well as aches, pains, headaches, dry and tickly coughs, shivers and runny noses.
Night Nurse Capsules should be taken with water before going to bed and two capsules should be taken. If you have taken more than 4 doses of paracetamol that day, or 4 doses of a product containing paracetamol, do not use Night Nurse Capsules.
9) Day and Night Nurse – 24 Capsules
Day and Night Nurse Capsules help with your symptoms both during the day and at night. They contain a range of active ingredients, such as a painkiller and an antihistamine, to relieve various cold and flu symptoms that you may suffer from. For example, the Day Nurse can be used for congestion and to ease pain, and the Night Nurse helps you to sleep with a cold or the flu.
To use these flu capsules, pay attention to which one you are taking because they have different instructions. 2-Day Nurse Capsules should be taken with water with a minimum of 4 hours between each dose. Up to 3 doses can be taken a day. The Day Nurse Capsules are orange and yellow.
The Night Nurse Capsules are white and green and should be taken with water before going to bed. There should be a minimum of 4 hours between taking a Day Nurse Capsule and a Night Nurse Capsule. Only 1 dose should be taken a day.
10) Day Nurse – 10 Capsules
These capsules are designed to help you during the day and to be a non-drowsy option for you to use. Day Nurse Capsules contain a cough suppressant for tickly coughs and relieve aches, sore throats, runny noses and headaches.
Adults should take 2 capsules with water with at least 4 hours between each dose. Do not take more than 4 doses within 24 hours. If you plan to use a product containing paracetamol before going to bed, do not take more than 3 doses within 24 hours.
Cold and flu have a variety of symptoms that a person may suffer from, but using the right medication and drinking lots of water can make them easier to manage. The Travel Health Clinic have a range of products that can help you with these symptoms, as well as allergy and hay fever medications. These are particularly useful if the cold symptoms you have are caused by allergies. If you are suffering from cold, flu or allergy symptoms, or if you want to be prepared for the coming winter illnesses, take a look and see what products we have available.